The Dangerous Effects of Taking Too Much Vitamin Supplements

Posted under News On By D14N

Some people can get the nutrients they need by eating a balanced diet. If it’s still not enough, vitamin supplements can be a solution. However, taking supplements must be careful because there are dangerous side effects that must be considered.

Bayo Curry-Winchell, Medical Director of Urgent Care and Physician, Carbon Health and Saint Mary’s Hospital, UK, said that before taking any vitamin supplements , it is best to consult a doctor first.

“There is a myth that vitamins can’t cause harm. However, vitamins can be harmful if taken in high amounts or with certain medications or health conditions, including pregnancy. So be careful!”https://colab.research.google.com/drive/1Ual0fSBy8nCoQ5hlQ11LivWSmt3i7mOd

Curry-Winchell adds that the body receives several vitamins such as A, C, D, E, and K from the daily diet. In addition, the body naturally makes vitamins D and K. “Therefore, consuming too much of it can lead to health problems and complications that would not otherwise have occurred.”

Like drugs, Curry-Winchell says there’s a term for too many vitamins! Consumed in large amounts, vitamins can be harmful. Because the body gets most vitamins through food, and naturally makes vitamins D, and K — extra doses can cause complications and serious health problems.”https://colab.research.google.com/drive/1rVLQvR5ih1iT7OfadjBR1ZlVYCwLlHXB

The Mayo Clinic states that vitamin D poisoning , also called hypervitaminosis D, is a rare but potentially serious condition that occurs when the body consumes excessive amounts of vitamin D. Vitamin D poisoning is usually caused by large doses of vitamin D supplements, not food or sun exposure. That’s because the body regulates the amount of vitamin D produced by sun exposure, and even fortified foods don’t contain large amounts of vitamin D.

“The main consequence of vitamin D poisoning is a buildup of calcium in the blood (hypercalcemia), which can cause nausea and vomiting, weakness, and frequent urination. Vitamin D poisoning can progress to bone pain and kidney problems, such as the formation of calcium stones. he.

In addition to vitamin D, vitamin A overdose is also possible. “Too much vitamin A is associated with several ailments such as nausea, vision changes, headaches, and coordination difficulties. High vitamin A intake during pregnancy has been linked to birth defects and can interact with certain medications,” https://colab.research.google.com/drive/1iiD77bj_uabcFyWlZva91–IwglGvGF_Curry-Winchell adds.

Curry-Winchell also warns that vitamin C is available naturally through a healthy diet. “If you take large doses of vitamin C, it can cause some side effects like headaches, vomiting and stomach cramps.”